Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 36, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Jun 16, 2007, 6:28 PM CDT for Jim Hogg County, Zapata County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2007, 6:28 PM CDT (23:28 UTC)
- Expired
- Jun 16, 2007, 7:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
Counties Jim Hogg County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 160 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1337 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 162330 SVRBRO TXC247-505-170015- /O.NEW.KBRO.SV.W.0036.070616T2328Z-070617T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 628 PM CDT SAT JUN 16 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL JIM HOGG COUNTY IN DEEP SOUTH TEXAS... NORTHEASTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS... * UNTIL 715 PM CDT * AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES NORTH OF ESCOBA...OR ABOUT 12 MILES SOUTH OF MIRANDO CITY...AND MOVING SOUTHEAST AT 10 MPH. THE STORM WILL APPROACH AND MOVE ACROSS HIGHWAYS 16 AND 649. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTHWEST OF RANDADO AND 6 MILES NORTHEAST OF ESCOBA BY 715 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2738 9895 2727 9922 2693 9910 2708 9876 $$ GB
2 follow-up statements
000 WWUS54 KBRO 162356 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 654 PM CDT SAT JUN 16 2007 TXC247-505-170015- /O.CON.KBRO.SV.W.0036.000000T0000Z-070617T0015Z/ JIM HOGG TX-ZAPATA TX- 654 PM CDT SAT JUN 16 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR NORTHEASTERN ZAPATA AND WEST CENTRAL JIM HOGG COUNTIES... AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES NORTH OF ESCOBA AND 15 MILES NORTHWEST OF RANDADO. THIS STORM WAS MOVING SOUTH TO SOUTHEAST BETWEEN 5 AND 10 MPH. LAT...LON 2738 9895 2727 9922 2693 9910 2708 9876 $$ GB
000 WWUS54 KBRO 170004 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 703 PM CDT SAT JUN 16 2007 TXC505-170013- /O.CAN.KBRO.SV.W.0036.000000T0000Z-070617T0015Z/ ZAPATA TX- 703 PM CDT SAT JUN 16 2007 ...THE SEVERE THUNDERSTORM WARNING FOR ZAPATA COUNTY IS CANCELLED... THE CORE OF THE SEVERE THUNDERSTORM HAS CROSSED INTO JIM HOGG COUNTY. LAT...LON 2726 9879 2727 9896 2694 9895 2708 9876 $$ TXC247-170015- /O.CON.KBRO.SV.W.0036.000000T0000Z-070617T0015Z/ JIM HOGG TX- 703 PM CDT SAT JUN 16 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR WEST CENTRAL JIM HOGG COUNTY... AT 659 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF RANDADO...OR ABOUT 19 MILES SOUTH OF MIRANDO CITY. THIS STORM WAS MOVING SOUTH TO SOUTHEAST BETWEEN 5 AND 10 MPH. LAT...LON 2726 9879 2727 9896 2694 9895 2708 9876 $$ GB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:25 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jun 16, 3:25 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 325 PM CDT SAT JUN 16 2007 .UPDATE DISCUSSION...ADDED LOW POPS ACROSS THE WESTERN ZONES FOR THE EARLY EVENING. SHOWERS AND A FEW THUNDERSTORMS DEVELOPING OVER WEBB COUNTY AND ACROSS THE RIVER ARE SHOWING A SOUTHEAST MOVEMENT. WILL MONITOR FOR AN INCREASE IN COVERAGE AS LIFTED INDICES AND CAPES ARE HIGHEST OUT WEST. ALSO...WATER VAPOR LOOP INDICATES A WEAK SHORTWAVE ON THE SOUTHWEST SIDE OF THE UPPER LOW THAT IS ROTATING OVER NORTH CENTRAL TEXAS. THIS SHORTWAVE SHOULD PASS OVER THE NORTHWEST CORNER OF THE CWA POSSIBLY INCREASING CONVECTION ACROSS PORTIONS OF THE CWA THIS EVENING. A UPDATE MIGHT BE NEEDED TO SPREAD SOME ACTIVITY INTO CENTRAL AND POSSIBLY EASTERN ZONES. && .PREV DISCUSSION...ISSUED 145 PM CDT SAT JUN 16 2007...HIGH PRESSURE BOTH AT THE SURFACE AND ALOFT WILL CONTINUE DOMINATING DEEP SOUTH TEXAS THROUGH MONDAY OF NEXT WEEK. BOUNDARY LAYER RELATIVE HUMIDITIES ARE BELOW 50 PERCENT IN THE MID AND UPPER LEVELS THROUGH THE BEGINNING OF NEXT WEEK. TEMPERATURES WILL BE NEAR TO ABOVE NORMAL FOR THIS TIME OF YEAR. WINDS WILL BE LIGHT TO MODERATE FROM THE SOUTHEAST THROUGH THE WEEKEND. BRO SOUNDING THIS MORNING SHOWED A PRECIP WATER OF 1.70 AND A K-INDEX OF 30. AN UPPER LEVEL TROUGH OF LOW PRESSURE IS EXPECTED TO BE ON THE DEEP SOUTH TEXAS COASTLINE BY THE MIDDLE OF NEXT WEEK INCREASING THE CHANCES FOR SHOWERS OR THUNDERSTORMS AT THAT TIME. THE BOUNDARY LATER RELATIVE HUMIDITIES INCREASE RAPIDLY TO ABOVE 70 PERCENT ALL THE WAY UP TO 300 MB BY TUESDAY OF NEXT WEEK. MARINE...BUOY 42020 REPORTED SOUTH-SOUTHEAST WINDS NEAR 12 KNOTS GUSTING TO NEAR 14 KNOTS WITH SEAS SLIGHTLY UNDER 3.5 FEET WITH A PERIOD OF 5 SECONDS AT 12 CDT/17 UTC. SURFACE HIGH PRESSURE WILL REMAIN THE DOMINANT FEATURE OVER THE GULF OF MEXICO THROUGH THE FORECAST PERIOD. THIS PATTERN WILL PRODUCE MODERATE WINDS AND SEAS ALONG THE LOWER TEXAS COAST TODAY THROUGH THE MIDDLE OF THE COMING WEEK. AVIATION...LIGHT TO MODERATE WINDS AND CLEAR TO PARTLY CLOUDY SKIES WILL PREVAIL OVER DEEP SOUTH TEXAS THROUGH THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 79 93 80 94 / 0 0 0 0 BROWNSVILLE 78 94 79 95 / 0 0 0 0 HARLINGEN 76 96 77 98 / 0 0 0 0 MCALLEN 78 97 78 99 / 0 0 0 0 RIO GRANDE CITY 79 98 79 100 / 10 0 0 0 SOUTH PADRE ISLAND 81 91 81 92 / 0 0 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO 59/63
Hazardous weather outlook, Jun 16, 9:30 AM CDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 930 AM CDT SAT JUN 16 2007 TXZ248>257-171100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 930 AM CDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE MODERATE RISK OF RIP CURRENTS WILL CONTINUE AT THE LOCAL BEACHES THROUGH THE MIDDLE OF THE WEEK. ISOLATED SHOWERS AND THUNDERSTORMS MAY DEVELOP DURING THE LATE MORNING AND AFTERNOON HOURS DURING THE SECOND HALF OF THE COMING WEEK...CAUSING TEMPORARY PONDING OF WATER ON ROADS. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED. TOMASELLI
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.